MAUDE Adverse Event Report: COOK INC FORMULA 418 BILIARY BALLOON EXPANDABLE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FORMULA 418 BILIARY BALLOON EXPANDABLE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G42973
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during preparation for an "intervention of the iliac" procedure involving a formula 418 biliary balloon expandable stent, the stent fell off of the distal tip of the balloon.This occurred as the device was flushed.The device did not make contact with the patient and patient care was not impacted by this event.The procedure was completed using another similar device and a stent was successfully delivered in the iliac without complications.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, personnel interview, quality control, and visual inspection of the returned device was conducted during the investigation.The complaint device was returned for investigation.Visual inspection provided no biological matter present on the entirety of the device.The stent was displaced on the balloon as it appeared to have moved towards the distal tip of the catheter.The stent freely slid from the proper orientation of the stent, to 0.4cm from proximal marker band, towards the distal end of the catheter.The wire guide lumen was flushed without difficulty.Additional photos of the balloon material show evidence of the device being appropriately heat set based on the indentations and pillowing out on the balloon.Additionally, a document-based investigation was performed.There was no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product (which included review of the washed stent sub-assembly) showed no nonconforming events that could contribute to this failure mode.A complaint history search was performed for the complaint lot which found one other complaint with the same failure mode.The instructions for use is included in the product packaging of every device.The precautions related to stent placement notes that the stent is preloaded and should not be removed.Special care is advised to not disrupt the stent.There was no indication the customer did not take proper precautions when prepping the device for use.Based on the information provided, examination of the returned product, and the results of our investigation, a definite conclusion for the event could not be established.Appropriate measures have been initiated to address this failure mode.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information was received (b)(6) 2019 stating that the stent did not come completely off the device, but was only displaced towards the distal tip, partially of the balloon itself.Flushing the device includes both prepping the wire and balloon lumen.For this case, it is unknown as to what lumen was being prepped when the stent was noticed to have moved.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.This information is detailed in section h10.

Brand Name
FORMULA 418 BILIARY BALLOON EXPANDABLE STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8248314
Report Number1820334-2019-00073
Device Sequence Number1439912
Product Code FGE
UDI-Device Identifier10827002429731
UDI-Public(01)10827002429731(17)210423(10)8792258
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2021
Device Model NumberG42973
Device Catalogue NumberFORB4-18-135-8-30
Device Lot Number8792258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer03/13/2019
04/03/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date03/20/2019
04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1